Open Access
Translator Disclaimer
January, 1980 Estimation of Quantiles in Certain Nonparametric Models
R.-D. Reiss
Ann. Statist. 8(1): 87-105 (January, 1980). DOI: 10.1214/aos/1176344893

Abstract

The deficiency of sample quantiles with respect to quasiquantiles is investigated under the assumption that the true density function has bounded derivatives. Then the sample quantile is still an efficient estimator of the true quantile but the relative deficiency of sample quantiles with respect to suitably defined quasiquantiles quickly tends to infinity for increasing sample sizes. If the second derivative of the true density function is bounded, then adaptive estimators will be found which are of a better performance than quasiquantiles. Corresponding results are derived for two-sided confidence intervals which are based on quasiquantiles and adaptive estimators.

Citation

Download Citation

R.-D. Reiss. "Estimation of Quantiles in Certain Nonparametric Models." Ann. Statist. 8 (1) 87 - 105, January, 1980. https://doi.org/10.1214/aos/1176344893

Information

Published: January, 1980
First available in Project Euclid: 12 April 2007

zbMATH: 0424.62023
MathSciNet: MR557556
Digital Object Identifier: 10.1214/aos/1176344893

Subjects:
Primary: 62G05
Secondary: 62E20 , 62G20 , 62G30

Keywords: adaptive estimators , confidence intervals , deficiency , order statistics

Rights: Copyright © 1980 Institute of Mathematical Statistics

JOURNAL ARTICLE
19 PAGES


SHARE
Vol.8 • No. 1 • January, 1980
Back to Top